MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/13/2026
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2026, as part of the boombox post-market clinical study, a 65-year-old male patient with metastatic pancreatic adenocarcinoma underwent histotripsy treatment to four liver lesions located in segments ii, iii, vi, and vii, for a total planned treatment volume (ptv) of approximately 102.5 cc.The clinical study site received post-mortem notification through the emr noting that the patient passed away at home on (b)(6).The death notification documented that the patient had a 15-month history of metastatic pancreatic cancer and passed away at home with family present.Per the treating physician, the patient was in a clinically difficult situation with progressive malignancy and possible chronic liver failure.The physician noted that the patient's death may have been caused by progression of disease and/or underlying liver disease.However, because the death occurred within 30 days of the intervention, the physician was unable to definitively attribute the death solely to the patient's chronic disease or to the intervention.Therefore, the event was assessed as "possibly related" to the histotripsy treatment procedure and "possibly related" to the histosonics histotripsy device.
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events were reported to have occurred during the histotripsy procedure.Histosonics is submitting this report because the death occurred within 30 days of treatment and the treating physician's assessment of the event being "possibly related" to the histotripsy procedure and device.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n.
suite 300
plymouth, MN 55446
MDR Report Key25322385
Report Number3027664504-2026-00021
Device Sequence Number5368361
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K241902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR
Patient SexMale